Alert archive / Oklahoma / Red Flag Warnings in 2006

Red Flag Warning 25, NWS Tulsa, OK

August 18, 200610 counties in Oklahoma

NWS Tulsa, OK issued this red flag warning at Aug 18, 2006, 3:23 AM CDT for 10 counties in Oklahoma. It took effect at Aug 18, 2006, 12:00 PM CDT. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Aug 18, 2006, 3:23 AM CDT (08:23 UTC)
In effect from
Aug 18, 2006, 12:00 PM CDT
Expired
Aug 18, 2006, 9:00 PM CDT
In force
9 hr
Issued by
NWS Tulsa, OK

Counties Choctaw County, OK, Creek County, OK, Haskell County, OK, Latimer County, OK, McIntosh County, OK, Muskogee County, OK, Okfuskee County, OK, Okmulgee County, OK, Pittsburg County, OK, Pushmataha County, OK

The radar

The Tulsa radar (KINX), 115 km from the middle of the area, began a volume at 08:26 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Lamont, OK (KLMN), launched 00:00Z, 8.4 hours before the alert went out and 231 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lamont, OK at 00:00Z on 2006-08-18Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 368 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lamont, OK at 00:00Z on 2006-08-18The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 0 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
368 J/kg
Mixed-layer CIN
-32 J/kg
Mixed-layer LCL
2799 m above ground
0-6 km bulk shear
0 kt
0-1 km storm-relative helicity
0 m²/s²
0-3 km storm-relative helicity
0 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS84 KTSA 180823
RFWTSA

RED FLAG WARNING
NATIONAL WEATHER SERVICE TULSA OK
323 AM CDT FRI AUG 18 2006


OKZ049-053-064>066-070>076-190200-
/O.NEW.KTSA.FW.W.0025.060818T1700Z-060819T0200Z/
PUSHMATAHA-CHOCTAW-CREEK-OKFUSKEE-OKMULGEE-MUSKOGEE-MCINTOSH-
SEQUOYAH-PITTSBURG-HASKELL-LATIMER-LE FLORE-
323 AM CDT FRI AUG 18 2006

...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 9 PM CDT THIS
EVENING...

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM NOON TODAY TO 9 PM CDT THIS
EVENING FOR THE FOLLOWING COUNTIES...

IN OKLAHOMA...
PUSHMATAHA...CHOCTAW...CREEK...OKFUSKEE...OKMULGEE...MUSKOGEE...
MCINTOSH...SEQUOYAH...PITTSBURG...HASKELL...LATIMER...LE FLORE.

VERY HOT TEMPERATURES TODAY WILL COMBINE WITH SLIGHTLY DRIER AIR
TO PRODUCE RELATIVE HUMIDITY VALUES NEAR OR BELOW 25 PERCENT
DURING THE AFTERNOON. ALTHOUGH WINDS WILL REMAIN RELATIVELY
LIGHT... THE HOT... DRY CONDITIONS AND DRY VEGETATION WILL
CREATE A VERY DANGEROUS FIRE WEATHER SITUATION.

A RED FLAG WARNING MEANS THAT A DANGEROUS COMBINATION OF WEATHER
CONDITIONS AND DRY VEGETATION IS EXPECTED WITHIN 24 HOURS...
FAVORING RAPID GROWTH AND SPREAD OF ANY WILDFIRES. PRIMARY
WEATHER FACTORS INCLUDE LOWER HUMIDITIES AND WARMER TEMPERATURES.

$$
2 follow-up statements
000 
WWUS84 KTSA 181939
RFWTSA

RED FLAG WARNING
NATIONAL WEATHER SERVICE TULSA OK
239 PM CDT FRI AUG 18 2006

OKZ049-053-064>066-070>076-190200-
/O.NEW.KTSA.FW.A.0023.060819T1800Z-060820T0200Z/
/O.CON.KTSA.FW.W.0025.000000T0000Z-060819T0200Z/
PUSHMATAHA-CHOCTAW-CREEK-OKFUSKEE-OKMULGEE-MUSKOGEE-MCINTOSH-
SEQUOYAH-PITTSBURG-HASKELL-LATIMER-LE FLORE-
239 PM CDT FRI AUG 18 2006

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM CDT THIS
EVENING...
...FIRE WEATHER WATCH IN EFFECT FROM SATURDAY AFTERNOON THROUGH
SATURDAY EVENING...

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A FIRE WEATHER
WATCH...WHICH IS IN EFFECT FROM SATURDAY AFTERNOON THROUGH
SATURDAY EVENING FOR THE FOLLOWING COUNTIES...

IN OKLAHOMA...
PUSHMATAHA...CHOCTAW...CREEK...OKFUSKEE...OKMULGEE...MUSKOGEE...
MCINTOSH...SEQUOYAH...PITTSBURG...HASKELL...LATIMER...LE FLORE.

A RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM CDT THIS EVENING
FOR THE FOLLOWING COUNTIES...

IN OKLAHOMA...
PUSHMATAHA...CHOCTAW...CREEK...OKFUSKEE...OKMULGEE...MUSKOGEE...
MCINTOSH...SEQUOYAH...PITTSBURG...HASKELL...LATIMER...LE FLORE.

TEMPERATURES THIS AFTERNOON HAVE ONCE AGAIN EXCEEDED THE CENTURY
MARK ACROSS SOUTHEAST AND EAST CENTRAL OKLAHOMA...WITH RELATIVE
HUMIDITY VALUES OF 20 TO 25 PERCENT. ALTHOUGH WINDS ARE
LIGHT...THE HOT AND DRY WEATHER ALONG WITH DROUGHT CONDITIONS WILL
CREATE DANGEROUS FIRE WEATHER CONDITIONS THROUGH THIS EVENING.

WHILE A COLD FRONT IS EXPECTED TO BRING SOME RELIEF TO PORTIONS OF
NORTHEAST OKLAHOMA BY LATE SATURDAY...AREAS TO THE SOUTH OF A
TULSA TO FORT SMITH LINE WILL ONCE AGAIN SEE TEMPERATURES OVER 100
DEGREES. WHILE HUMIDITIES MAY BE SLIGHTLY HIGHER...THEY MAY STILL
EXCEED CRITICAL VALUES IN SOME AREAS. THE FRONT WILL GRADUALLY
PUSH THROUGH THE AREA AND BRING A SLIGHT COOL DOWN SUNDAY AND MONDAY.

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE
RED FLAG WARNINGS.

A BURN BAN REMAINS IN EFFECT FOR THE STATE OF OKLAHOMA.

$$
000 
WWUS84 KTSA 190209
RFWTSA

RED FLAG WARNING
NATIONAL WEATHER SERVICE TULSA OK
909 PM CDT FRI AUG 18 2006

OKZ049-053-064>066-070>076-191015-
/O.EXP.KTSA.FW.W.0025.000000T0000Z-060819T0200Z/
/O.CON.KTSA.FW.A.0023.060819T1800Z-060820T0200Z/
PUSHMATAHA-CHOCTAW-CREEK-OKFUSKEE-OKMULGEE-MUSKOGEE-MCINTOSH-
SEQUOYAH-PITTSBURG-HASKELL-LATIMER-LE FLORE-
909 PM CDT FRI AUG 18 2006

...RED FLAG WARNING HAS EXPIRED...
...FIRE WEATHER WATCH REMAINS IN EFFECT FROM SATURDAY AFTERNOON
THROUGH SATURDAY EVENING...

THE RED FLAG WARNING IS NO LONGER IN EFFECT FOR THE FOLLOWING
COUNTIES...

IN OKLAHOMA...
PUSHMATAHA...CHOCTAW...CREEK...OKFUSKEE...OKMULGEE...MUSKOGEE...
MCINTOSH...SEQUOYAH...PITTSBURG...HASKELL...LATIMER...LE FLORE.
A FIRE WEATHER WATCH REMAINS IN EFFECT FROM SATURDAY AFTERNOON
THROUGH SATURDAY EVENING FOR THE FOLLOWING COUNTIES...

IN OKLAHOMA...
PUSHMATAHA...CHOCTAW...CREEK...OKFUSKEE...OKMULGEE...MUSKOGEE...
MCINTOSH...SEQUOYAH...PITTSBURG...HASKELL...LATIMER...LE FLORE.

WHILE A COLD FRONT IS EXPECTED TO BRING SOME RELIEF TO PORTIONS OF
NORTHEAST OKLAHOMA BY LATE SATURDAY...AREAS TO THE SOUTH OF A
TULSA TO FORT SMITH LINE WILL ONCE AGAIN SEE TEMPERATURES OVER 100
DEGREES. WHILE HUMIDITIES MAY BE SLIGHTLY HIGHER...THEY MAY STILL
EXCEED CRITICAL VALUES IN SOME AREAS. THE FRONT WILL GRADUALLY
PUSH THROUGH THE AREA AND BRING A SLIGHT COOL DOWN SUNDAY AND MONDAY.

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE
RED FLAG WARNINGS.

$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this red flag warning went out at Aug 18, 2:51 AM CDT, 32 minutes earlier.

Area forecast discussion, Aug 18, 2:51 AM CDT, 32 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
251 AM CDT FRI AUG 18 2006

.DISCUSSION...
PERSISTENT STRONG SOUTHERN PLAINS HIGH PRESSURE WILL MAINTAIN HOT
TEMPERATURES TODAY AND TOMORROW. MUCH OF THE FORECAST AREA WILL
AGAIN REACH TRIPLE DIGITS BOTH DAYS. HOT TEMPS TODAY WILL BE
ACCOMPANIED BY SLIGHTLY DRIER AIR IN OUR SOUTHERN AND WESTERN
COUNTIES. THIS WILL EXACERBATE THE ALREADY DANGEROUS FIRE CONDITIONS.
THEREFORE... AM PLANNING TO ISSUE A RED FLAG WARNING FOR EASTERN
OKLAHOMA AREAS THAT ARE EXPECTED TO GET NEAR OR BELOW 25 PERCENT
RH DURING THE PEAK OF AFTERNOON HEATING TODAY.

A WEAK UPPER TROUGH WILL TRAVERSE THE CENTRAL PLAINS TONIGHT AND
TOMORROW. THIS WILL SLIGHTLY INCREASE PRECIPITATION CHANCES ACROSS
THE FORECAST AREA BEGINNING TONIGHT. A WEAK COLD FRONT IS PROGGED TO
MOVE SOUTHWARD INTO THE FORECAST AREA OVER THE WEEKEND AND BECOME
STATIONARY. THIS WILL KEEP AT LEAST A SLIGHT CHANCE FOR RAINFALL IN
THE FORECAST INTO THE BEGINNING OF NEXT WEEK. CHANCES MAY BE HELPED
BY ANOTHER WEAK UPPER TROUGH TRAVERSING THE PLAINS ON TUESDAY.

AN ABUNDANCE OF CLOUDS AND WEAK NORTHERLY FLOW AT THE SURFACE WILL
HELP LOWER TEMPERATURES TO MORE NORMAL LEVELS BEGINNING SUNDAY. A
MORE SUSTAINED BREAK FROM THE HEAT MAY BE ON THE HORIZON AS UPPER
LEVEL HIGH PRESSURE IS PROGGED TO RETROGRADE TO THE WEST BY THE
MIDDLE PART OF NEXT WEEK... SITUATING THE FORECAST AREA UNDER NORTHWEST
FLOW ALOFT.

&&

.PRELIMINARY POINT TEMPS/POPS...
TUL  104  81 100  73 /  10  30  20  20
FSM  103  76 102  74 /   0  10  10  20
MLC  104  77 102  75 /   0  10  10  10
BVO  103  73  95  70 /  10  40  20  20
FYV  100  71  97  70 /   0  20  10  20
BYV   99  73  97  69 /   0  20  10  20
MKO  102  76  99  72 /   0  20  20  20
MIO  101  78  95  70 /  10  40  20  20
F10  102  77 100  73 /   0  20  20  20
HHW  105  78 102  80 /   0  10  10  10

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...NONE.
AR...NONE.
&&

SHORT TERM FORECASTER ID= 18
LONG TERM FORECASTER ID= 6
Hazardous weather outlook, Aug 17, 8:27 PM CDT, 6 hours 56 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
827 PM CDT THU AUG 17 2006

ARZ001-002-010-011-019-020-029-OKZ049-053>076-181000-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
827 PM CDT THU AUG 17 2006

THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.

.DAY ONE...TODAY AND TONIGHT.
NO HAZARDOUS WEATHER IS EXPECTED TONIGHT.

DISCUSSION...
SUNSET HAS ALLOWED SURFACE TEMPERATURES TO MODERATE...AND THE
ATMOSPHERE TO STABILIZE.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
SPOTTER ACTIVATION NOT EXPECTED.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.
FRIDAY...VERY HIGH FIRE WEATHER POTENTIAL...DANGEROUS HEAT POTENTIAL.
SATURDAY...THUNDERSTORM POTENTIAL...VERY HIGH FIRE WEATHER
           POTENTIAL ...DANGEROUS HEAT POTENTIAL.
SUNDAY...THUNDERSTORM POTENTIAL...DANGEROUS HEAT POTENTIAL.
MONDAY...THUNDERSTORM POTENTIAL.
TUESDAY...THUNDERSTORM POTENTIAL.
WEDNESDAY...NO HAZARDS.

EXTENDED DISCUSSION...
HIGH TEMPERATURES AND LOW HUMIDITIES WILL CREATE A HIGH WILDFIRE THREAT
ON FRIDAY AND SATURDAY. A COLD FRONT WILL MOVE THROUGH THE
FORECAST AREA ON SATURDAY. THERE WILL BE A CHANCE OF THUNDERSTORMS
WITH THE COLD FRONT...AND A CONTINUED CHANCE THROUGH TUESDAY...AS
THE FRONT SLOWLY DISSIPATES ACROSS NORTH TEXAS.

WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL TABULAR AND GRAPHICAL
INFORMATION.

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 18, 2:39 PM CDTFire Weather WatchTSAChoctaw, Creek, Haskell, Latimer, McIntosh, Muskogee and 4 more12 hr

Nearby

Red Flag Warnings in Oklahoma, 2006Every red flag warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.